Alert archive / Maine / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 27, 2015, 4:41 PM EDT for Somerset County, Maine. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2015, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 27, 2015, 5:10 PM EDT
- In force
- 29 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:53 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 27, 3:53 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 353 PM EDT MON JUL 27 2015 .SYNOPSIS... WARM AND HUMID AIR WILL REMAIN OVER MAINE AND NEW HAMPSHIRE FOR THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME STRONGER STORMS ARE POSSIBLE ON TUESDAY. A COLD FRONT WILL CROSS THE REGION ON THURSDAY. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS TO THE MOUNTAINS FRIDAY. UPPER LEVEL TROUGHING REMAINS IN PLACE THROUGH EARLY NEXT WEEK BRINGING PERIODIC FRONTAL PASSAGES AND UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CONVECTION IN SOUTHERN NH LATE THIS AFTERNOON SHOULD WANE BEFORE SUNSET...BUT SEVERAL CLUSTERS OF CONVECTION WILL MOVE INTO NORTHERN ZONES AROUND OR SHORTLY AFTER SUNSET...AND THESE SHOULD TRACK EAST TO SOUTHEAST OVERNIGHT INTO EARLY TUESDAY. MOST OF THIS ACTIVITY WILL STAY ROUGHLY N AND E OF OF KRKD-KHIE LINE WITH LITTLE SHRA OR TSRA S OF THERE OVERNIGHT. ONCE AGAIN COASTAL FOG AND STRATUS WILL DEVELOP THIS EVENING AND PERSIST THRU TUE MORNING. OVERNIGHT LOWS WILL BE MILD GENERALLY IN THE LOW 60S N TO MID-UPPER 60S ELSEWHERE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... ANOTHER WEAK WAVE ALOFT PASSES JUST N OF THE CWA...ALTHOUGH CAPPING INVERSION ALSO WILL BE PRESENT SO THAT WILL LIMIT CONVECTION TO PLACES THAT CAN GENERATE FORCING. HOWEVER...WILL SEE DISTINCT SEA BREEZE BOUNDARY DEVELOP...WHICH WILL ACTUALLY BE SOMEWHAT ENHANCED BY WEAK SFC WINDSHIFT ASSOCIATED WITH THE WAVE...AND THIS AREA WILL LIKELY BE FOCUS FOR CONVECTION. ALSO...STRONG SFC BASED INSTABILITY WITH CAPES OF 1K- 2K...COMBINED WITH AT LEAST GOOD VERTICAL SPEED SHEAR WILL HELP GENERATE GOOD UPDRAFTS AND PULSE STORMS THAT COULD PRODUCE STRONG WINDS. ALSO...LOCALIZED LOW LEVEL CONVERGENCE ALONG THE SEA BREEZE AND FRONTAL BOUNDARY REGION WILL BEING HELICITY VALUES INT EH 100-200 RANGE...SO CHANCE FOR A COUPLE ROTATING UPDRAFTS AS WELL...WILL COULD ADD LARGER HAIL TO THE MIX. MAXES WILL RISE TO NEAR 90 IN SRN NH...AND 80S MOST OTHER PLACES WITH TDS IN THE MID- UPPER 60S. WILL SEE SOME CONVECTION LINGER INTO THE EVENING...BUT SHOULD DIE OFF SHORTLY AFTER SUNSET...WITH SKIES CLEARING AND FOG FORMING AGAIN. COULD SEE MINS A DEGREE OR TWO COOLER THAN MON NIGHT AS SLIGHTLY DRIER AIR WORKS IN BEHIND THE BOUNDARY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN THROUGH EARLY NEXT WEEK. WE BEGIN THE PERIOD WITH A SHORTWAVE RIDGE TRAVERSING THE AREA WEDNESDAY. IT'LL BE A HOT AND HUMID DAY WITH WIDELY SCATTERED CONVECTION. BY THURSDAY...THE RIDGE SLIDES OFFSHORE WITH NEXT UPSTREAM IMPULSE DRIVING A WEAK COLD FRONT ACROSS THE REGION. THURSDAY WILL BE ANOTHER HOT AND INCREASINGLY HUMID DAY...WITH SCATTERED STRONG CONVECTION DEVELOPING ALONG AND AHEAD OF THE COLD FRONT. BEHIND THIS LEAD IMPULSE...WE CARVE OUT A BROAD UPPER TROUGH FOR THE TAIL END OF THE WEEK AND THROUGH THE FIRST HALF OF NEXT WEEK...THAT WILL FEATURE A SEEMINGLY ENDLESS PROCESSION OF SHORTWAVE IMPULSES AND ASSOCIATED WEAK SURFACE FRONTS OR TROUGHS. FRIDAY FEATURES SOME WEAK RIDGING...AND ONLY A MINIMAL CHANCE OF CONVECTION FOR OUR FAR NORTHERN AND EASTERN ZONES. THE NEXT IMPULSE WILL DRIVE A WEAK COLD FRONT ACROSS THE REGION SATURDAY...WITH CONVECTION TO BE STRONGER AND MORE WIDESPREAD THEN FRIDAY. THE NEXT IMPULSE AND ASSOCIATED WEAK FRONT/SURFACE TROUGH ARRIVES FOR LATE SUNDAY INTO MONDAY WITH THE NEXT ROUND OF CONVECTION. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SHORT TERM...ANOTHER ROUND OF COASTAL FOG AND STRATUS EXPECTED TONIGHT INTO FRI MORNING...WITH SOME VLY FOG POSSIBLE AS WELL. IMPROVEMENT TO VFR ON TUESDAY...BUT SEVERE STORMS ARE POSSIBLE TUE AFTERNOON. LONG TERM... WED - SAT...SCT MVFR IN SHRA AND TSRA EACH DAY. && .MARINE... SHORT TERM...WEAK PRESSURE GRADIENT KEEPS WIND FLOW LIGHT AND SEAS FAIRLY CALM. LONG TERM... THU PM - FRI AM...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM...CEMPA LONG TERM...SCHWIBS AVIATION... MARINE...
Hazardous weather outlook, Jul 27, 3:20 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT MON JUL 27 2015 ANZ153-MEZ007>009-012>014-018>028-NHZ001>015-281930- CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 320 PM EDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE... SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY EVENING. SOME STORMS MAY CONTAIN TORRENTIAL RAIN AND PRODUCE LOCALIZED FLOODING...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME STORMS COULD BE STRONG TO SEVERE WITH HAIL AND WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-281930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ES
In the hours before
Special weather statement, Jul 27, 2:57 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
257 PM EDT MON JUL 27 2015
NHZ011-271945-
CHESHIRE NH-
257 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
* UNTIL 345 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TROY TO
RICHMOND...MOVING TO THE EAST AT 5 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
FITZWILLIAM...
RICHMOND...
AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4274 7234 4290 7218 4292 7200 4290 7200
4274 7220
TIME...MOT...LOC 1854Z 268DEG 4KT 4285 7216 4276 7228
MARINESpecial weather statement, Jul 27, 3:01 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
301 PM EDT MON JUL 27 2015
MEZ009-271945-
CENTRAL SOMERSET ME-
301 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 345 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEBOOMOOK...MOVING TO THE EAST AT 5 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEBOOMOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4595 6968 4587 6965 4585 6968 4587 6972
4584 6970 4583 6972 4581 6971 4578 6973
4575 6973 4577 6978 4574 6979 4573 6981
4580 6993 4590 6991
TIME...MOT...LOC 1858Z 274DEG 6KT 4584 6985
MARINELocal storm report, Jul 27, 3:24 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
324 PM EDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/27/2015 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON WIRES ON MAIN ST.
&&
EVENT NUMBER GYX1500136
MCSpecial weather statement, Jul 27, 3:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 330 PM EDT MON JUL 27 2015 NHZ008-011>013-015-272100- MERRIMACK-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CONCORD...HOOKSETT...JAFFREY...KEENE... MANCHESTER...NASHUA...SALEM...DERRY...EXETER...PETERBOROUGH... WEARE 330 PM EDT MON JUL 27 2015 AN AREA OF VERY SLOW MOVING THUNDERSTORMS WILL CONTINUE TO AFFECT THESE AREAS FOR THE NEXT HOUR OR TWO WITH FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. VERY HEAVY RAIN IS FALLING WITH THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
Special weather statement, Jul 27, 3:33 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
333 PM EDT MON JUL 27 2015
MEZ009-272030-
CENTRAL SOMERSET ME-
333 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 430 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF SEBOOMOOK...MOVING TO THE
EAST AT 15 MPH.
* PENNY SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEBOOMOOK...
AND PITTSTON FARM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4587 6965 4585 6968 4587 6972 4584 6970
4583 6972 4582 6971 4578 6972 4577 6973
4589 7001 4597 7003 4598 6968
TIME...MOT...LOC 1930Z 271DEG 14KT 4593 6993
MARINESpecial weather statement, Jul 27, 4:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
434 PM EDT MON JUL 27 2015
MEZ009-272115-
CENTRAL SOMERSET ME-
434 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 515 PM EDT
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEBOOMOOK...MOVING TO
THE EAST AT 20 MPH.
* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CENTRAL SOMERSET COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4587 6972 4586 6971 4586 6966 4585 6968
4585 6971 4576 6973 4576 6976 4577 6978
4574 6979 4574 6981 4569 6978 4568 6975
4566 6973 4566 6970 4564 6970 4576 6995
4589 6987
TIME...MOT...LOC 2033Z 291DEG 16KT 4579 6981
MARINEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:36 AM EDT | Dense Fog Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 7 hr |
| Jul 27, 3:01 PM EDT | Special Weather Statement | GYX | Somerset | 44 min |
| Jul 27, 3:33 PM EDT | Special Weather Statement | GYX | Somerset | 57 min |
| Jul 27, 3:54 PM EDT | Areal Flood Advisory | GYX | Somerset | 3 hr |
| Jul 27, 4:34 PM EDT | Special Weather Statement | GYX | Somerset | 41 min |
| Jul 27, 4:58 PM EDT | Special Weather Statement | GYX | Somerset | 62 min |
| Jul 27, 6:33 PM EDT | Special Weather Statement | GYX | Franklin | 57 min |
| Jul 27, 7:34 PM EDT | Special Weather Statement | GYX | Franklin | 56 min |
| Jul 27, 7:47 PM EDT | Special Weather Statement | GYX | Somerset | 58 min |
| Jul 26, 11:08 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 3 hr |
| Jul 27, 1:10 PM EDT | Special Weather Statement | GYX | Hillsborough | 50 min |
| Jul 27, 1:31 PM EDT | Areal Flood Advisory | GYX | Hillsborough | 3 hr |
| Jul 27, 1:43 PM EDT | Flash Flood Warning | GYX | Hillsborough | 3 hr |
| Jul 27, 1:56 PM EDT | Special Weather Statement | GYX | Hillsborough | 49 min |
| Jul 27, 2:01 PM EDT | Special Weather Statement | GYX | Carroll | 44 min |
| Jul 27, 2:51 PM EDT | Special Weather Statement | GYX | Carroll | 39 min |
| Jul 27, 2:57 PM EDT | Special Weather Statement | GYX | Cheshire | 48 min |
| Jul 27, 3:50 PM EDT | Areal Flood Advisory | GYX | Hillsborough | 3 hr |
| Jul 27, 5:55 PM EDT | Special Weather Statement | GYX | Coos | 50 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.